MAUDE Adverse Event Report: TORNIER S.A.S. FLEX SHOULDER SYSTEM REV INSERT D36 TH+6 STD ANGLE 12.5/B; SHOULDER JOINT POLYMER PROSTHESIS

TORNIER S.A.S. FLEX SHOULDER SYSTEM REV INSERT D36 TH+6 STD ANGLE 12.5/B; SHOULDER JOINT POLYMER PROSTHESIS
Model Number DWF361B
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 02/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional new information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
Towards the end of the operation, after the stem/tray assembly has been implanted into the humerus, we opened the reversed insert of the size and thickness determined during the trialing step.The surgeon placed even pressure on the insert to initially seat the insert into the tray and it immediately entered the place without the need of using the impactor handle and insert tip.The surgeon was advised to check that the connection between the tray and insert was strong enough.Using only his thumb, very easily the insert was pulled out of place.It was tried again to make an impaction but the result was similar.At the end of the operation, a new 6 plus insert was implanted in the patient's body, which is the size that matched the patient's anatomy.The surgeon did put in a 9 plus experimental implant just to see which size was more appropriate, but as mentioned chose to stick with the smaller insert.Adverse consequences were fracture in the glenoid, 2 revision surgeries since reported under stryker reference pi 2693044.

Brand Name
FLEX SHOULDER SYSTEM REV INSERT D36 TH+6 STD ANGLE 12.5/B
Common Device Name
SHOULDER JOINT POLYMER PROSTHESIS
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
MDR Report Key11862764
Report Number3000931034-2021-00246
Device Sequence Number19925257
Product Code KWS
UDI-Device Identifier03700386940507
UDI-Public03700386940507
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K122698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/24/2025
Device Model NumberDWF361B
Device Catalogue NumberDWF361B
Device Lot NumberAC8915
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2021
Initial Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;